MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 FULL KIT 20G X 10 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 FULL KIT 20G X 10 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refr1295 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "when doing powerglide training, during a bedside insertion, catheter was placed without difficultly (no resheathing of catheter or stress to device noted).After catheter was advanced attempted to aspirate blood return and air was noted entering the syringe.Insured that extension set was secure and properly attached.Again attempted to aspirate for blood return and air again noted entering the syringe, when flushing catheter was noted to be leaking where the catheter joins the hub.Catheter dc'ed intact with no injury to patient." add info rcvd 09/17/2021: what they¿re being treated for: rhabdomyolysis.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed.The product returned for evaluation was one 20ga x 10cm powerglide pro catheter.Light usage residues were observed and the catheter exhibited curved shape memory.A v-shaped split was observed just distal of the molded joint between the luer adapter and catheter shaft.Microscopic inspection of the split revealed glossy, sharply defined fracture features.A regular, striated pattern was observed throughout the fracture surface.The fracture exhibited a tapered profile.The damage was consistent with contact between the catheter shaft and a sharp, pointed instrument such as a needle.Such damage can occur if the catheter is with drawn onto the introducer needle and/or if the needle is re-inserted following catheter advancement.This appeared consistent with the event description, which indicated that leakage was noted immediately following device placement.H3 other text : evaluation findings are in section h.11.

Brand Name
FULL KIT 20G X 10 CM WITH BIOPATCH
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key12565291
Report Number3006260740-2021-04110
Device Sequence Number11132648
Product Code FOZ
UDI-Device Identifier00801741140730
UDI-Public(01)00801741140730
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF320108T
Device Lot NumberREFR1295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer11/16/2021
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age18 YR
Patient SexUnknown
Patient Weight82 KG